Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 24, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Jun 7, 2008, 5:22 PM MDT for Cheyenne County, Colorado; Greeley County, Wallace County, Wichita County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2008, 5:22 PM MDT (23:22 UTC)
- Expired
- Jun 7, 2008, 8:44 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Greeley County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 072322 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 522 PM MDT SAT JUN 7 2008 ... A RED FLAG WARNING HAS BEEN ISSUED FOR A PORTION OF EXTREME EAST CENTRAL COLORADO AND WEST CENTRAL KANSAS... COZ254-KSZ027-041-042-080300- /O.NEW.KGLD.FW.W.0024.080607T2322Z-080608T0300Z/ CHEYENNE CO-WALLACE-GREELEY-WICHITA- 522 PM MDT SAT JUN 7 2008 /622 PM CDT SAT JUN 7 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. TEMPERATURES WILL BE IN THE 90S AND RELATIVE HUMIDITIES WILL BE LESS THAN 10 PERCENT THROUGH THIS EVENING. MEANWHILE...WINDS WILL BE SOUTH AT 20 TO 30 MPH WITH A FEW HIGHER GUSTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MENTZER
1 follow-up statement
000 WWUS83 KGLD 080244 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 844 PM MDT SAT JUN 7 2008 COZ254-KSZ027-041-042-080345- /O.CAN.KGLD.FW.W.0024.000000T0000Z-080608T0300Z/ CHEYENNE CO-WALLACE-GREELEY-WICHITA- 844 PM MDT SAT JUN 7 2008 /944 PM CDT SAT JUN 7 2008/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. TEMPERATURES WILL CONTINUE TO COOL AND WINDS WILL DECREASE THE REST OF THIS EVENING. $$ MENTZER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jun 7, 3:18 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 7, 3:18 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 318 PM MDT SAT JUN 7 2008 .DISCUSSION... 129 PM MDT SAT JUN 7 2008 FORECAST CHALLENGE HAS BEEN TEMPERATURES IN THE SHORT TERM ALONG WITH THE POSSIBILITY OF PRECIPITATION THROUGH THE REMAINDER OF THE WEEKEND. THE COLD FRONT THAT PUSHED THROUGH THE FORECAST AREA EARLY THIS MORNING HAS STALLED IN THE VICINITY OF THE SOUTHEAST EDGE OF THE FORECAST AREA THIS AFTERNOON. THE FRONT...WHICH WAS INITIALLY EXPECTED TO MOVE BACK NORTH IS RESPONSE TO A DEEPENING SURFACE LOW IN SOUTHEAST COLORADO...HAS NOT MOVED MUCH THIS AFTERNOON. THE SURFACE LOW AS NOT DEEPENED AS MUCH AS EXPECTED PROBABLY DUE TO THE WEAK SHORT WAVE THAT HAS NOT LIFTED NORTHEAST ACROSS THE ROCKIES YET. A LINE OF CU ARE FORMING ALONG THE FRONTAL BOUNDARY AS EXPECTED AS THE INSTABILITY INCREASES IN THE REGION OF BETTER MOISTURE AND HIGHER TEMPERATURES AS THE CAP ERODES THIS AFTERNOON. HOWEVER...WITH THE LACK OF A NORTHERLY PUSH...THE LINE OF CU IS STAYING OUT OF THE FORECAST AREA AND THE COOLER TEMPERATURES TODAY ARE LIMITING THE AMOUNT OF ENERGY TO OVERCOME THE CAP LATER TODAY. AS A RESULT...HAVE TRIMMED BACK THE PROBABILITY OF PRECIPITATION ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING AND HAVE LIMITED THE CHANCE TO THE FAR EAST LATE THIS AFTERNOON AND EVENING AND THE NORTHEAST OVERNIGHT AS THE CAP STRENGTHENS AND THE ONLY REMAINING CHANCE OF CONVECTIVE DEVELOPMENT UPPER SHORT WAVE TROUGH LIFTS ACROSS THE REGION AND HAS THE POSSIBILITY OF INTERACTING WITH THE DEVELOPMENT CURRENTLY OBSERVED ALONG THE FRONTAL BOUNDARY AS IT CONTINUES TO LIFT NORTH THIS EVENING. THE SURFACE LOW WILL TRACK NORTHEAST ALONG THE BOUNDARY OVERNIGHT...REINFORCING THE NORTHERLY FLOW ON THE BACK SIDE OF THE LOW THAT WILL REINFORCE THE COOLER TEMPERATURES ON SUNDAY. A STRONGER SHORT WAVE TROUGH LIFTS NORTHEAST ACROSS THE CENTRAL HIGH PLAINS SUNDAY NIGHT PROVIDING A BETTER CHANCE FOR CONVECTIVE ACTIVITY ACROSS MAINLY THE SOUTHEAST PORTION OF THE FORECAST AREA. THE UPPER FLOW FLATTENS SOMEWHAT EARLY NEXT WEEK WITH SURFACE SOUTHERLY FLOW AHEAD OF A DEEPENING LEE TROUGH. THIS WILL ALLOW TEMPERATURES TO RISE INTO THE 80S AND 90S ON TUESDAY AND WEDNESDAY WITH COOLER TEMPERATURES TO FOLLOW ON THURSDAY BEHIND THE NEXT FRONT THAT PASSES THROUGH THE REGION LATE WEDNESDAY. ADDITIONAL THUNDERSTORM DEVELOPMENT IS ALSO EXPECTED AS THE FRONT AND SHORT WAVE TROUGH AHEAD OF THE MAIN UPPER TROUGH AXIS TRANSITION THE REGION. LOCKHART && .AVIATION... 1150 AM MDT SAT JUN 7 2008 FOR THE 18Z TAFS...THE COLD FRONT THAT PUSHED SOUTH OVER THE TAF SITES IS EXPECT TO SHIFT NORTH AS A WARM FRONT THIS AFTERNOON. ISOLATED THUNDERSTORMS MAY BE POSSIBLE THIS THIS EVENING FROM 03Z THROUGH 09Z NEAR KMCK. BRIEF IFR CONDITIONS MAY OCCUR UNDER THE STORMS OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. BURTIS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 7, 10:25 AM MDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1025 AM MDT SAT JUN 7 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1025 AM MDT SAT JUN 7 2008 /1125 AM CDT SAT JUN 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE AFTER 3 PM MDT. A COLD FRONT MOVING ACROSS THE TRI-STATE AREA THIS MORNING WILL BECOME STATIONARY BEFORE RETURNING NORTH AS A WARM FRONT THIS AFTERNOON. AN ISOLATED SEVERE THUNDERSTORM MAY DEVELOP ALONG THE FRONT WHICH IS EXPECTED TO LIE BETWEEN INTERSTATE 70 AND HIGHWAY 36...OR ALONG A LINE FROM NEAR NORTON TO IDALIA. AN ISOLATED THUNDERSTORM MAY ALSO DEVELOP ALONG AND EAST OF A DIFFUSE DRYLINE FROM GOVE TO OAKLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BURTIS
Nearby
Red Flag Warnings in Kansas, 2008Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.